High Wind, Guadalupe Mountains of Culberson County
- When
- April 2, 9:51 AM MST to 3:51 PM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- ASOS
Strong mid level winds associated with the approach of a strong upper trough resulted in high winds in the Guadalupe Mountains.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
Strong mid level winds associated with the approach of a strong upper trough resulted in high winds in the Guadalupe Mountains.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Apr 2, 2:54 AM MST, 6 hours 57 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
454 AM CDT MON APR 2 2012
.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
&&
.AVIATION...
MAIN CONCERNS THIS FCST WILL BE BLDU...AS AN UPPER TROUGH OVER
AZ/UT APPROACHES SE NM/WEST TEXAS. WINDS SHOULD BEGIN INCREASING
OUT OF THE WEST BY LATE MORNING AND...W/DRY SOILS...EXPECT BLDU TO
BEGIN AFFECTING ALL TERMINALS BY LATE AFTERNOON. FOR NOW...WE/LL
KEEP VSBYS TO MVFR...AND UPDATE AS NECESSARY.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 10 AM THIS MORNING TO 6 PM MDT THIS
EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WARNING UNTIL 6 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES... CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.
TX...RED FLAG WARNING FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 7 PM
CDT /6 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
ANDREWS...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
MITCHELL...PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS
PECOS...SCURRY...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...
WARD...WINKLER.
HIGH WIND WARNING UNTIL 6 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS.
WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES... ANDREWS...DAVIS/APACHE MOUNTAINS
AREA...DAWSON...GAINES...LOVING...MARFA PLATEAU...REEVES
COUNTY AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY 54
CORRIDOR...WARD...WINKLER.
&&
44HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 226 AM CDT MON APR 2 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-030730- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 226 AM CDT MON APR 2 2012 /126 AM MDT MON APR 2 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT VERY DRY AND WINDY CONDITIONS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF THE AREA. A RED FLAG WARNING IS IN EFFECT. HIGH WINDS WILL CONTINUE ACROSS THE GUADALUPE MOUNTAINS. WEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 70 MPH ARE ANTICIPATED. A HIGH WIND WARNING REMAINS IN EFFECT THROUGH EARLY THIS EVENING. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH CAN BE EXPECTED ACROSS SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS. A WIND ADVISORY IS IN EFFECT THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 44
4 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, April 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 370584, 370581, 370582, 370587.